• Previous Article
    A direct method based on the Clenshaw-Curtis formula for fractional optimal control problems
  • MCRF Home
  • This Issue
  • Next Article
    Regional gradient controllability of ultra-slow diffusions involving the Hadamard-Caputo time fractional derivative
March  2020, 10(1): 157-169. doi: 10.3934/mcrf.2019034

Controllability properties of degenerate pseudo-parabolic boundary control problems

School of Mathematical Sciences, South China Normal University, Guangzhou 510631, China

* Corresponding author: Tian-Yuan Xu

Received  September 2018 Revised  February 2019 Published  April 2019

Fund Project: The first author is supported by the China Postdoctoral Science Foundation grant 2018M630960, and the Excellent Young Scholar Program of South China Normal University grant 17KJ01. The second author is supported by the Joint Training PhD Program of China Scholarship Council grant 201806750016, and the Innovation Project of Graduate School of South China Normal University grant 2018LKXM005. The third author is supported by NSFC grant 11771156.

This paper concerns with the boundary control of a degenerate pseudo-parabolic equation. Compare to the results those for degenerate parabolic equations, we discover that the null controllability property for the degenerate pseudo-parabolic equation is false, but the approximate controllability in some proper state space holds.

Citation: Mu-Ming Zhang, Tian-Yuan Xu, Jing-Xue Yin. Controllability properties of degenerate pseudo-parabolic boundary control problems. Mathematical Control & Related Fields, 2020, 10 (1) : 157-169. doi: 10.3934/mcrf.2019034
References:
[1]

J. L. Bona and V. A. Dougalis, An initial and boundary value problem for a model equation for propagation of long waves, J. Math. Anal. Appl., 75 (1980), 503-522.  doi: 10.1016/0022-247X(80)90098-0.  Google Scholar

[2]

H. Brill, A semilinear Sobolev evolution equation in a Banach space, J. Differential Equations, 24 (1977), 412-425.  doi: 10.1016/0022-0396(77)90009-2.  Google Scholar

[3]

C. Cances, C. Choquet, Y. Fan and I. S. Pop, Existence of weak solutions to a degenerate pseudo-parabolic equation modeling two-phase flow in porous media, CASA Report, (2010), 10–75, Available from: https://pure.tue.nl/ws/files/3187782/695284.pdf. Google Scholar

[4]

P. CannarsaP. Martinez and J. Vancostenoble, Carleman estimates for a class of degenerate parabolic operators, SIAM J. Control Optim., 47 (2008), 1-19.  doi: 10.1137/04062062X.  Google Scholar

[5]

P. CannarsaP. Martinez and J. Vancostenoble, Null controllability of degenerate heat equations, Adv. Differential Equations, 10 (2005), 153-190.   Google Scholar

[6]

P. Cannarsa, P. Martinez and J. Vancostenoble, The cost of controlling strongly degenerate parabolic equations, preprint, arXiv: 1801.01380. Google Scholar

[7]

P. CannarsaP. Martinez and J. Vancostenoble, The cost of controlling weakly degenerate parabolic equations by boundary controls, Mathematical Control and Related Fields, 7 (2017), 171-211.  doi: 10.3934/mcrf.2017006.  Google Scholar

[8]

R. Courant and D. Hilbert, Methods of Mathematical Physics, vol. I, Interscience, New York, 1953.  Google Scholar

[9]

C. M. Cuesta and J. Hulshof, A model problem for groundwater flow with dynamic capillary pressure: stability of travelling waves, Nonlinear Anal., 52 (2003), 1199-1218.  doi: 10.1016/S0362-546X(02)00160-8.  Google Scholar

[10]

A. Elbert, Some recent results on the zeros of Bessel functions and orthogonal polynomials, J. Comput. Appl. Math., 133 (2001), 65-83.  doi: 10.1016/S0377-0427(00)00635-X.  Google Scholar

[11]

E. Fernández-Cara and S. Guerrero, Global Carleman inequalities for parabolic systems and applications to controllability, SIAM J. Control Optim., 45 (2006), 1395-1446.  doi: 10.1137/S0363012904439696.  Google Scholar

[12]

A. Fursikov and O. Y. Imanuvilov, Controllability of Evolution Equations, Lecture Notes Ser. 34, Seoul National University, Korea, 1996.  Google Scholar

[13]

S. Guerrero and O. Y. Imanuvilov, Remarks on non controllability of the heat equation with memory, ESAIM Control Optim. Calc. Var., 19 (2013), 288-300.  doi: 10.1051/cocv/2012013.  Google Scholar

[14]

M. Gueye, Exact boundary controllability of 1-D parabolic and hyperbolic degenerate equations, SIAM J. Control Optim., 52 (2014), 2037-2054.  doi: 10.1137/120901374.  Google Scholar

[15]

A. HasanO. M. Aamo and B. Foss, Boundary control for a class of pseudo-parabolic differential equations, Systems Control Lett., 62 (2013), 63-69.  doi: 10.1016/j.sysconle.2012.10.009.  Google Scholar

[16]

S. JiJ. Yin and Y. Cao, Instability of Positive Periodic Solutions for Semilinear Pseudo-Parabolic Equations with Logarithmic Nonlinearity, J. Differential Equations, 261 (2016), 5446-5464.  doi: 10.1016/j.jde.2016.08.017.  Google Scholar

[17]

K. B. LiaskosA. A. Pantelous and I. G. Stratis, Linear stochastic degenerate Sobolev equations and applications, Internat. J. Control, 88 (2015), 2538-2553.  doi: 10.1080/00207179.2015.1048482.  Google Scholar

[18]

X. Liu and X. Zhang, Local controllability of multidimensional quasi-linear parabolic equations, SIAM J. Control Optim., 50 (2012), 2046-2064.  doi: 10.1137/110851808.  Google Scholar

[19]

Q. Lü, Some results on the controllability of forward stochastic heat equations with control on the drift, J. Funct. Anal., 260 (2011), 832-851.  doi: 10.1016/j.jfa.2010.10.018.  Google Scholar

[20]

M. Ptashnyk, Degenerate quasilinear pseudoparabolic equations with memory terms and variational inequalities, Nonlinear Anal., 66 (2007), 2653-2675.  doi: 10.1016/j.na.2006.03.046.  Google Scholar

[21]

L. Rosier and P. Rouchon, On the controllability of a wave equation with structural damping, Int. J. Tomogr. Stat., 5 (2007), 79-84.   Google Scholar

[22]

R. E. Showalter and T. W. Ting, Pseudoparabolic partial differential equations, SIAM J. Math. Anal., 1 (1970), 1-26.  doi: 10.1137/0501001.  Google Scholar

[23]

Q. TaoH. Gao and Z. Yao, Null controllability of a pseudo-parabolic equation with moving control, J. Math. Anal. Appl., 418 (2014), 998-1005.  doi: 10.1016/j.jmaa.2014.04.038.  Google Scholar

[24]

C. J. Van DuijnY. FanL. A. Peletier and I. S. Pop, Travelling wave solutions for degenerate pseudo-parabolic equations modelling two-phase flow in porous media, Nonlinear Anal. Real World Appl., 14 (2013), 1361-1383.  doi: 10.1016/j.nonrwa.2012.10.002.  Google Scholar

[25]

L. W. White, Control of a pseudo-parabolic initial value problem to a target function, SIAM J. Control Optim., 17 (1979), 587-595.  doi: 10.1137/0317041.  Google Scholar

[26]

L. W. White, Controllability properties of pseudoparabolic boundary control problems, SIAM J. Control Optim., 18 (1980), 534-539.  doi: 10.1137/0318039.  Google Scholar

[27]

X. Zhang, A unified controllability/observability theory for some stochastic and deterministic partial differential equations, Proceedings of the International Congress of Mathematicians, Hyderabad, India, 4 (2010), 3008–3034. doi: 10.1007/978-0-387-89488-1.  Google Scholar

[28]

X. Zhang and E. Zuazua, The linearized Benjamin-Bona-Mahony equation: A spectral approach to unique continuation. Semigroups of operators: theory and applications, Optimization Software, (2002), 368-379.   Google Scholar

[29]

X. Zhang and E. Zuazua, Unique continuation for the linearized Benjamin-Bona-Mahony equation with space-dependent potential, Math. Ann., 325 (2003), 543-582.  doi: 10.1007/s00208-002-0391-8.  Google Scholar

show all references

References:
[1]

J. L. Bona and V. A. Dougalis, An initial and boundary value problem for a model equation for propagation of long waves, J. Math. Anal. Appl., 75 (1980), 503-522.  doi: 10.1016/0022-247X(80)90098-0.  Google Scholar

[2]

H. Brill, A semilinear Sobolev evolution equation in a Banach space, J. Differential Equations, 24 (1977), 412-425.  doi: 10.1016/0022-0396(77)90009-2.  Google Scholar

[3]

C. Cances, C. Choquet, Y. Fan and I. S. Pop, Existence of weak solutions to a degenerate pseudo-parabolic equation modeling two-phase flow in porous media, CASA Report, (2010), 10–75, Available from: https://pure.tue.nl/ws/files/3187782/695284.pdf. Google Scholar

[4]

P. CannarsaP. Martinez and J. Vancostenoble, Carleman estimates for a class of degenerate parabolic operators, SIAM J. Control Optim., 47 (2008), 1-19.  doi: 10.1137/04062062X.  Google Scholar

[5]

P. CannarsaP. Martinez and J. Vancostenoble, Null controllability of degenerate heat equations, Adv. Differential Equations, 10 (2005), 153-190.   Google Scholar

[6]

P. Cannarsa, P. Martinez and J. Vancostenoble, The cost of controlling strongly degenerate parabolic equations, preprint, arXiv: 1801.01380. Google Scholar

[7]

P. CannarsaP. Martinez and J. Vancostenoble, The cost of controlling weakly degenerate parabolic equations by boundary controls, Mathematical Control and Related Fields, 7 (2017), 171-211.  doi: 10.3934/mcrf.2017006.  Google Scholar

[8]

R. Courant and D. Hilbert, Methods of Mathematical Physics, vol. I, Interscience, New York, 1953.  Google Scholar

[9]

C. M. Cuesta and J. Hulshof, A model problem for groundwater flow with dynamic capillary pressure: stability of travelling waves, Nonlinear Anal., 52 (2003), 1199-1218.  doi: 10.1016/S0362-546X(02)00160-8.  Google Scholar

[10]

A. Elbert, Some recent results on the zeros of Bessel functions and orthogonal polynomials, J. Comput. Appl. Math., 133 (2001), 65-83.  doi: 10.1016/S0377-0427(00)00635-X.  Google Scholar

[11]

E. Fernández-Cara and S. Guerrero, Global Carleman inequalities for parabolic systems and applications to controllability, SIAM J. Control Optim., 45 (2006), 1395-1446.  doi: 10.1137/S0363012904439696.  Google Scholar

[12]

A. Fursikov and O. Y. Imanuvilov, Controllability of Evolution Equations, Lecture Notes Ser. 34, Seoul National University, Korea, 1996.  Google Scholar

[13]

S. Guerrero and O. Y. Imanuvilov, Remarks on non controllability of the heat equation with memory, ESAIM Control Optim. Calc. Var., 19 (2013), 288-300.  doi: 10.1051/cocv/2012013.  Google Scholar

[14]

M. Gueye, Exact boundary controllability of 1-D parabolic and hyperbolic degenerate equations, SIAM J. Control Optim., 52 (2014), 2037-2054.  doi: 10.1137/120901374.  Google Scholar

[15]

A. HasanO. M. Aamo and B. Foss, Boundary control for a class of pseudo-parabolic differential equations, Systems Control Lett., 62 (2013), 63-69.  doi: 10.1016/j.sysconle.2012.10.009.  Google Scholar

[16]

S. JiJ. Yin and Y. Cao, Instability of Positive Periodic Solutions for Semilinear Pseudo-Parabolic Equations with Logarithmic Nonlinearity, J. Differential Equations, 261 (2016), 5446-5464.  doi: 10.1016/j.jde.2016.08.017.  Google Scholar

[17]

K. B. LiaskosA. A. Pantelous and I. G. Stratis, Linear stochastic degenerate Sobolev equations and applications, Internat. J. Control, 88 (2015), 2538-2553.  doi: 10.1080/00207179.2015.1048482.  Google Scholar

[18]

X. Liu and X. Zhang, Local controllability of multidimensional quasi-linear parabolic equations, SIAM J. Control Optim., 50 (2012), 2046-2064.  doi: 10.1137/110851808.  Google Scholar

[19]

Q. Lü, Some results on the controllability of forward stochastic heat equations with control on the drift, J. Funct. Anal., 260 (2011), 832-851.  doi: 10.1016/j.jfa.2010.10.018.  Google Scholar

[20]

M. Ptashnyk, Degenerate quasilinear pseudoparabolic equations with memory terms and variational inequalities, Nonlinear Anal., 66 (2007), 2653-2675.  doi: 10.1016/j.na.2006.03.046.  Google Scholar

[21]

L. Rosier and P. Rouchon, On the controllability of a wave equation with structural damping, Int. J. Tomogr. Stat., 5 (2007), 79-84.   Google Scholar

[22]

R. E. Showalter and T. W. Ting, Pseudoparabolic partial differential equations, SIAM J. Math. Anal., 1 (1970), 1-26.  doi: 10.1137/0501001.  Google Scholar

[23]

Q. TaoH. Gao and Z. Yao, Null controllability of a pseudo-parabolic equation with moving control, J. Math. Anal. Appl., 418 (2014), 998-1005.  doi: 10.1016/j.jmaa.2014.04.038.  Google Scholar

[24]

C. J. Van DuijnY. FanL. A. Peletier and I. S. Pop, Travelling wave solutions for degenerate pseudo-parabolic equations modelling two-phase flow in porous media, Nonlinear Anal. Real World Appl., 14 (2013), 1361-1383.  doi: 10.1016/j.nonrwa.2012.10.002.  Google Scholar

[25]

L. W. White, Control of a pseudo-parabolic initial value problem to a target function, SIAM J. Control Optim., 17 (1979), 587-595.  doi: 10.1137/0317041.  Google Scholar

[26]

L. W. White, Controllability properties of pseudoparabolic boundary control problems, SIAM J. Control Optim., 18 (1980), 534-539.  doi: 10.1137/0318039.  Google Scholar

[27]

X. Zhang, A unified controllability/observability theory for some stochastic and deterministic partial differential equations, Proceedings of the International Congress of Mathematicians, Hyderabad, India, 4 (2010), 3008–3034. doi: 10.1007/978-0-387-89488-1.  Google Scholar

[28]

X. Zhang and E. Zuazua, The linearized Benjamin-Bona-Mahony equation: A spectral approach to unique continuation. Semigroups of operators: theory and applications, Optimization Software, (2002), 368-379.   Google Scholar

[29]

X. Zhang and E. Zuazua, Unique continuation for the linearized Benjamin-Bona-Mahony equation with space-dependent potential, Math. Ann., 325 (2003), 543-582.  doi: 10.1007/s00208-002-0391-8.  Google Scholar

[1]

Hua Chen, Yawei Wei. Multiple solutions for nonlinear cone degenerate elliptic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020272

[2]

Awais Younus, Zoubia Dastgeer, Nudrat Ishaq, Abdul Ghaffar, Kottakkaran Sooppy Nisar, Devendra Kumar. On the observability of conformable linear time-invariant control systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020444

[3]

Huiying Fan, Tao Ma. Parabolic equations involving Laguerre operators and weighted mixed-norm estimates. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5487-5508. doi: 10.3934/cpaa.2020249

[4]

Sumit Arora, Manil T. Mohan, Jaydev Dabas. Approximate controllability of a Sobolev type impulsive functional evolution system in Banach spaces. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020049

[5]

Soniya Singh, Sumit Arora, Manil T. Mohan, Jaydev Dabas. Approximate controllability of second order impulsive systems with state-dependent delay in Banach spaces. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020103

[6]

Jun Zhou. Lifespan of solutions to a fourth order parabolic PDE involving the Hessian modeling epitaxial growth. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5581-5590. doi: 10.3934/cpaa.2020252

[7]

Peter Poláčik, Pavol Quittner. Entire and ancient solutions of a supercritical semilinear heat equation. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 413-438. doi: 10.3934/dcds.2020136

[8]

Jianhua Huang, Yanbin Tang, Ming Wang. Singular support of the global attractor for a damped BBM equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020345

[9]

Stefano Bianchini, Paolo Bonicatto. Forward untangling and applications to the uniqueness problem for the continuity equation. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020384

[10]

Siyang Cai, Yongmei Cai, Xuerong Mao. A stochastic differential equation SIS epidemic model with regime switching. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020317

[11]

Xuefei He, Kun Wang, Liwei Xu. Efficient finite difference methods for the nonlinear Helmholtz equation in Kerr medium. Electronic Research Archive, 2020, 28 (4) : 1503-1528. doi: 10.3934/era.2020079

[12]

Cheng He, Changzheng Qu. Global weak solutions for the two-component Novikov equation. Electronic Research Archive, 2020, 28 (4) : 1545-1562. doi: 10.3934/era.2020081

[13]

Hirokazu Ninomiya. Entire solutions of the Allen–Cahn–Nagumo equation in a multi-dimensional space. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 395-412. doi: 10.3934/dcds.2020364

[14]

Jiaquan Liu, Xiangqing Liu, Zhi-Qiang Wang. Sign-changing solutions for a parameter-dependent quasilinear equation. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020454

[15]

Thierry Cazenave, Ivan Naumkin. Local smooth solutions of the nonlinear Klein-gordon equation. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020448

[16]

Reza Chaharpashlou, Abdon Atangana, Reza Saadati. On the fuzzy stability results for fractional stochastic Volterra integral equation. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020432

[17]

Leilei Wei, Yinnian He. A fully discrete local discontinuous Galerkin method with the generalized numerical flux to solve the tempered fractional reaction-diffusion equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020319

[18]

Xin-Guang Yang, Lu Li, Xingjie Yan, Ling Ding. The structure and stability of pullback attractors for 3D Brinkman-Forchheimer equation with delay. Electronic Research Archive, 2020, 28 (4) : 1395-1418. doi: 10.3934/era.2020074

[19]

Kihoon Seong. Low regularity a priori estimates for the fourth order cubic nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5437-5473. doi: 10.3934/cpaa.2020247

[20]

Ahmad Z. Fino, Wenhui Chen. A global existence result for two-dimensional semilinear strongly damped wave equation with mixed nonlinearity in an exterior domain. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5387-5411. doi: 10.3934/cpaa.2020243

2019 Impact Factor: 0.857

Metrics

  • PDF downloads (293)
  • HTML views (755)
  • Cited by (0)

Other articles
by authors

[Back to Top]